Compressed Spaced Suffix Arrays

Show full item record



Gagie , T , Manzini , G & Valenzuela , D 2017 , ' Compressed Spaced Suffix Arrays ' , Mathematics in Computer Science , vol. 11 , no. 2 , pp. 151-157 .

Title: Compressed Spaced Suffix Arrays
Author: Gagie, Travis; Manzini, Giovanni; Valenzuela, Daniel
Contributor organization: Department of Computer Science
Helsinki Institute for Information Technology
Date: 2017-06
Language: eng
Number of pages: 7
Belongs to series: Mathematics in Computer Science
ISSN: 1661-8289
Abstract: As a first step in designing relatively-compressed data structures---i.e., such that storing an instance for one dataset helps us store instances for similar datasets---we consider how to compress spaced suffix arrays relative to normal suffix arrays and still support fast access to them. This problem is of practical interest when performing similarity search with spaced seeds because using several seeds in parallel significantly improves their performance, but with existing approaches we keep a separate linear-space hash table or spaced suffix array for each seed. We first prove a theoretical upper bound on the space needed to store a spaced suffix array when we already have the suffix array. We then present experiments indicating that our approach works even better in practice.
Subject: 111 Mathematics
113 Computer and information sciences
Peer reviewed: Yes
Usage restriction: openAccess
Self-archived version: acceptedVersion

Files in this item

Total number of downloads: Loading...

Files Size Format View
1312.3422.pdf 140.2Kb PDF View/Open

This item appears in the following Collection(s)

Show full item record